Alert archive / Kansas / Flash Flood Watches in 2014

Flash Flood Watch 1, NWS Dodge City, KS

July 29, 201421 counties in Kansas

NWS Dodge City, KS issued this flash flood watch at Jul 29, 2014, 4:32 AM CDT for 21 counties in Kansas. It took effect at Jul 29, 2014, 7:00 PM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2014, 4:32 AM CDT (09:32 UTC)
In effect from
Jul 29, 2014, 7:00 PM CDT
Expired
Jul 30, 2014, 1:31 PM CDT
In force
19 hr
Issued by
NWS Dodge City, KS
Flood severity
None
All 21 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Pratt County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 41 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1912 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WGUS63 KDDC 290932
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
432 AM CDT TUE JUL 29 2014

...EXCESSIVE RAINFALL TO DEVELOP LATE THIS EVENING INTO WEDNESDAY...

.MONSOON TROPICAL MOISTURE WILL ADVANCE INTO WESTERN AND SOUTHERN
KANSAS THIS EVENING ALONG WITH AN APPROACHING UPPER LEVEL
DISTURBANCE. THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG A MID
LEVEL FRONTAL ZONE WITH STORMS LIKELY DEVELOPING AND REDEVELOPING
OVER THE SAME GENERAL AREAS THROUGH EARLY WEDNESDAY. TORRENTIAL
RAINFALL IS EXPECTED LEADING TO A FLASH FLOODING RISK.

KSZ043-044-061>064-074>081-084>090-292100-
/O.NEW.KDDC.FF.A.0001.140730T0000Z-140730T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-
GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
432 AM CDT TUE JUL 29 2014 /332 AM MDT TUE JUL 29 2014/

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS... 
  SOUTHWEST KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS...BARBER... 
  COMANCHE...EDWARDS...KIOWA AND PRATT. IN SOUTHWEST KANSAS... 
  CLARK...FINNEY...FORD...GRANT...GRAY...HAMILTON...HASKELL... 
  HODGEMAN...KEARNY...MEADE...MORTON...SEWARD...STANTON AND 
  STEVENS. IN WEST CENTRAL KANSAS...LANE AND SCOTT. 

* FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON

* EXCESSIVE RAINFALL WITH STORM TOTALS OF 2 TO 5 INCHES.

* HIGH PRECIPITATION RATES IN THE TROPICAL ENVIRONMENT WILL LEAD
  TO AN ENHANCED RISK OF RAPID WATER RISE OF STREAMS, CULVERTS, AS
  WELL AS URBAN LOW SPOTS SUSCEPTIBLE TO FLOODING LEADING TO
  STALLED VEHICLES. REMEMBER, IT ONLY TAKES SIX INCHES OF FAST-
  MOVING WATER KNOCK A PERSON DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

UMSCHEID
4 follow-up statements
982 
WGUS63 KDDC 292115
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
ISSUED BY NATIONAL WEATHER SERVICE GOODLAND KS
415 PM CDT TUE JUL 29 2014

...EXCESSIVE RAINFALL TO DEVELOP LATE THIS EVENING INTO
WEDNESDAY...

.MONSOON TROPICAL MOISTURE WILL ADVANCE INTO WESTERN AND SOUTHERN
KANSAS THIS EVENING ALONG WITH AN APPROACHING UPPER LEVEL
DISTURBANCE. THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG A MID
LEVEL FRONTAL ZONE WITH STORMS LIKELY DEVELOPING AND REDEVELOPING
OVER THE SAME GENERAL AREAS THROUGH EARLY WEDNESDAY. TORRENTIAL
RAINFALL IS EXPECTED LEADING TO A FLASH FLOODING RISK.

KSZ043-044-061>064-074>081-084>090-300515-
/O.CON.KDDC.FF.A.0001.140730T0000Z-140730T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-
GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
415 PM CDT TUE JUL 29 2014 /315 PM MDT TUE JUL 29 2014/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST 
  CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN SOUTH 
  CENTRAL KANSAS...BARBER...COMANCHE...EDWARDS...KIOWA AND 
  PRATT. IN SOUTHWEST KANSAS...CLARK...FINNEY...FORD...GRANT... 
  GRAY...HAMILTON...HASKELL...HODGEMAN...KEARNY...MEADE... 
  MORTON...SEWARD...STANTON AND STEVENS. IN WEST CENTRAL 
  KANSAS...LANE AND SCOTT. 

* THROUGH WEDNESDAY AFTERNOON

* EXCESSIVE RAINFALL WITH STORM TOTALS OF 2 TO 5 INCHES.

* HIGH PRECIPITATION RATES IN THE TROPICAL ENVIRONMENT WILL LEAD 
  TO AN ENHANCED RISK OF RAPID WATER RISE OF STREAMS... 
  CULVERTS... AS WELL AS URBAN LOW SPOTS SUSCEPTIBLE TO FLOODING 
  LEADING TO STALLED VEHICLES. REMEMBER... IT ONLY TAKES SIX 
  INCHES OF FAST- MOVING WATER KNOCK A PERSON DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
719 
WGUS63 KDDC 300452
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
1152 PM CDT TUE JUL 29 2014

...FLASH FLOOD THREAT LATE TONIGHT THROUGH WEDNESDAY...

.MONSOON TROPICAL MOISTURE CONTINUED TO ADVANCE INTO WESTERN AND
SOUTHERN KANSAS LATE TONIGHT ALONG WITH AN APPROACHING UPPER LEVEL
DISTURBANCE. THUNDERSTORM DEVELOPMENT WAS UNDERWAY ALONG A MID
LEVEL FRONTAL ZONE WITH STORMS CONTINUING TO REDEVELOP OVER THE
SAME GENERAL AREAS THROUGH MIDDAY WEDNESDAY. TORRENTIAL RAINFALL IS
EXPECTED LEADING TO A FLASH FLOODING RISK.

KSZ043-044-061>064-074>081-084>090-301600-
/O.CON.KDDC.FF.A.0001.000000T0000Z-140730T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-
GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1152 PM CDT TUE JUL 29 2014 /1052 PM MDT TUE JUL 29 2014/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST 
  CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN SOUTH 
  CENTRAL KANSAS...BARBER...COMANCHE...EDWARDS...KIOWA AND 
  PRATT. IN SOUTHWEST KANSAS...CLARK...FINNEY...FORD...GRANT... 
  GRAY...HAMILTON...HASKELL...HODGEMAN...KEARNY...MEADE... 
  MORTON...SEWARD...STANTON AND STEVENS. IN WEST CENTRAL 
  KANSAS...LANE AND SCOTT. 

* THROUGH WEDNESDAY AFTERNOON

* EXCESSIVE RAINFALL WITH STORM TOTALS OF 2 TO 5 INCHES.

* HIGH PRECIPITATION RATES IN THE TROPICAL ENVIRONMENT WILL LEAD 
  TO AN ENHANCED RISK OF RAPID WATER RISE OF STREAMS... 
  CULVERTS... AS WELL AS URBAN LOW SPOTS SUSCEPTIBLE TO FLOODING 
  LEADING TO STALLED VEHICLES. REMEMBER... IT ONLY TAKES SIX 
  INCHES OF FAST- MOVING WATER KNOCK A PERSON DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
600 
WGUS63 KDDC 301501
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
1001 AM CDT WED JUL 30 2014

...FLASH FLOODING POSSIBLE THROUGH MID AFTERNOON...

.MONSOON TROPICAL MOISTURE CONTINUED TO ADVANCE INTO WESTERN AND
SOUTHERN KANSAS THIS MORNING ALONG WITH AN UPPER LEVEL
DISTURBANCE. NUMEROUS RAIN SHOWERS WITH WITH SOME AREAS OF VERY
HEAVY RAINFALL ARE POSSIBLE THROUGH MID AFTERNOON.

KSZ043-044-061>063-074>076-084>086-301615-
/O.CAN.KDDC.FF.A.0001.000000T0000Z-140730T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-
STEVENS-SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET
1001 AM CDT WED JUL 30 2014 /901 AM MDT WED JUL 30 2014/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST KANSAS AND WEST
CENTRAL KANSAS HAS BEEN CANCELLED. MUCH OF THE HEAVY RAINFALL HAS
ENDED.

$$

KSZ064-077>081-087>090-302100-
/O.CON.KDDC.FF.A.0001.000000T0000Z-140730T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HODGEMAN-GRAY-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...JETMORE...HANSTON...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1001 AM CDT WED JUL 30 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHWEST KANSAS... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS... 
  BARBER...COMANCHE...EDWARDS...KIOWA AND PRATT. IN SOUTHWEST 
  KANSAS...CLARK...FORD...GRAY...HODGEMAN AND MEADE. 

* UNTIL 4 PM CDT THIS AFTERNOON

* EXCESSIVE RAINFALL WITH STORM TOTALS OF 2 TO 5 INCHES.

* HIGH PRECIPITATION RATES IN THE TROPICAL ENVIRONMENT WILL LEAD 
  TO AN ENHANCED RISK OF RAPID WATER RISE OF STREAMS... 
  CULVERTS... AS WELL AS URBAN LOW SPOTS SUSCEPTIBLE TO FLOODING 
  LEADING TO STALLED VEHICLES. REMEMBER... IT ONLY TAKES SIX 
  INCHES OF FAST- MOVING WATER KNOCK A PERSON DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

06
493 
WGUS63 KDDC 301831
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
131 PM CDT WED JUL 30 2014

...AREAS OF HEAVY RAINFALL NO LONGER EXPECTED THIS AFTERNOON...

KSZ064-077>081-087>090-301945-
/O.CAN.KDDC.FF.A.0001.000000T0000Z-140730T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HODGEMAN-GRAY-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...JETMORE...HANSTON...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
131 PM CDT WED JUL 30 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND
SOUTHWEST KANSAS HAS BEEN CANCELLED. THE WIDESPREAD AREAS OF
MODERATE TO HEAVY RAINFALL WAS RAPIDLY DECREASING IN COVERAGE AND
INTENSITY.

$$

06

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this flash flood watch went out at Jul 29, 4:02 AM CDT, 30 minutes earlier.

Area forecast discussion, Jul 29, 4:02 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
402 AM CDT Tue Jul 29 2014

...Updated Short Term and Long Term sections...

.SHORT TERM...(Today and tonight)
ISSUED AT 355 AM CDT TUE JUL 29 2014

A significant, excessive rainfall event appears more and more likely
across portions of southwest, west central, and south central
Kansas. lower-mid tropospheric frontogenesis will increase
substantially in the 00-06Z Wednesday time frame, thanks to coupling
dynamics for ascent from the exiting Midwest jet and perturbed
monsoon flow from northern Arizona rotating anticyclonically into
Colorado. There was a fairly well-defined vorticity anomaly moving
north-northeast into southern Utah, with greatest area of potential
vorticity advection (and subsequent mid-tropospheric ascent) moving
into western Colorado as of 08Z this morning. Every numerical
weather prediction we can get our hands on shows the same thing: a
swath of 2 to 5 inches of storm total QPF, with much of it falling
in the 06-18Z time frame Wednesday. The question still remains where
the important 850-750mb mean frontogenesis will set up. There has
been a slight trend to the north with the frontogenetic zone in the
GFS and now the latest 29.06Z run of the NAM12.

There are a couple things that are concerning for a flood/flash
flood threat: 1) the monsoon influence. Water vapor satellite loop
shows a fairly large area of fairly high content water vapor
(tropical in nature) all across the Desert Southwest into the
Southern Rockies and into far western Kansas. 29.00Z RAOB at Grand
Junction, CO and Albuquerque, NM both show deep tropical moisture
up above 500mb (500mb mixing ratio at or just above 4 g/kg). 2)
orientation of 750-850mb zone of frontogenesis with deep
tropospheric mean flow. The frontogenetic zone will setup in a
west-northwest to east-southeast orientation during the time frame
in question late tonight through the first half of Wednesday,
which will be nearly parallel to the 850-300mb thickness field,
which is usually a good indication of MCS motion in this
environment. Training of storms in a high-precipitation effeciency
environment is definitely a strong possibility. This will
certainly lead to some areas seeing excessive rainfall over a short
period of time. Per collaboration with AMA, OUN, and PUB, we
decided to all join in on a Flash Flood Watch. The official QPF
grids will reflect storm total amounts in excess of 2 inches over
a large portion of the area south of roughly a Scott City to
Jetmore to Pratt line. There will likely be a band or two of 4 or
even 5-inch amounts when all is said and done, but this level of
detail cannot be forecast at this time. All indications are that
the atmosphere will be capable of this excessive rainfall total,
though, and we will mention this in the Flash Flood Watch product.

.LONG TERM...(Wednesday through Monday)
ISSUED AT 355 AM CDT TUE JUL 29 2014

Little overall change was made to the forecast elements in the days
2 and 3 timeframe with respect to the meteorological elements.
Following the models, some downward adjustment in PoPs was made for
Wednesday afternoon when convection and stratiform rain should be
winding down across south central Kansas as the mid level
frontogenetic zone weakens and moves south of the region. The GFS
advertises the highest amount of QPF, on the order of 3 to 5 inches
on Wednesday, which could easily be achievable with training storms
in this MIDLEVEL tropical relatively warm collision-coalescence
environment. The consensus of models continue to indicate cool
temperatures  in the the upper 60's where the heaviest deep cloud
layer produces rain cooled air through the day.  Beyond Wednesday,
the region will be under the influence of northwest flow aloft with
a signal for late afternoon convection along the Palmer divide and
sangre de cristo mts, occasionally moving into extreme sw Kansas by
early evening. High temperatures should moderate through the 80s
though the weekend and into next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
ISSUED AT 1124 PM CDT MON JUL 28 2014

Light winds will continue through the night and into the morning
hours Tuesday, with winds increasing to 12 to 15 knots thereafter
from the south-southwest. The best precipitation chances will hold
off until Tuesday evening, and we will introduce some PROB30
thunderstorms for DDC and GCK terminals at the end of the forecast
period (Tuesday evening).

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  81  63  68  60 /  30 100  90  50
GCK  81  63  69  57 /  30 100  90  40
EHA  77  62  72  60 /  40  90  70  40
LBL  78  63  72  61 /  30 100  90  50
HYS  84  63  73  61 /  10  60  70  30
P28  85  65  69  62 /  20  90  90  50

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH from this evening through Wednesday afternoon
FOR KSZ043-044-061>064-074>081-084>090.

&&

SHORT TERM...Umscheid
LONG TERM...Russell
AVIATION...Umscheid
Hazardous weather outlook, Jul 28, 6:27 PM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
627 PM CDT MON JUL 28 2014

KSZ030-031-043>046-061>066-074>081-084>090-291000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
627 PM CDT MON JUL 28 2014 /527 PM MDT MON JUL 28 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDESPREAD MODERATE TO HEAVY RAINFALL IS LIKELY TUESDAY AND
WEDNESDAY. SOME LOCALIZED FLOODING MAY OCCUR BETWEEN THE ARKANSAS
RIVER AND THE OKLAHOMA BORDER ANYTIME FROM MIDDAY TUESDAY THROUGH
WEDNESDAY EVENING AS MULTIPLE ROUNDS OF HEAVY RAINFALL ARE EXPECTED
ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

BURGERT

Nearby

Flash Flood Watches in Kansas, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.